1

votes

Dealing with prednisone

Answered on January 22, 2013
Created January 22, 2013 at 6:40 AM

So I was prescribed 6 days of prednisone for "trench foot" (forgot my wool socks for snowboarding).

The dosage decreases by 4 mg everyday, starting at 24 mg at Day 1. I know it's not a terribly large amount, but the side effects have not been great; been feeling pretty off.

I just wanted to pick the brains of people who have been through prednisone, and if there are any lasting effects after the final dose that I have to be worried about.

  • Bfa1c9eacfc94a1b62f3a39b574480c6

    asked by

    (3700)
  • Views
    2.1K
  • Last Activity
    2001D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

1 Answers

best answer

0
B2634bf90fa31b48a60e7c4f06761200

on January 22, 2013
at 07:24 AM

It sounds like you're on a prednisone taper over the course of 6 days. Since this is such a small dose and for such a short period you really don't have too much to worry about.

Just for reference, there are folks out there taking upwards of 120 mg of prednisone per day over the course of a few months!

6 days won't be long enough to have any lasting changes especially with such a low dose.

Do you think the side effects could be related to your trench foot? Or something else going on?

Steroids such as prednisone can alter glucose metabolism, increase catabolism, increase fat deposition, and alter mood (among many other things), but this is usually related to very high doses and longer periods.

Best of luck.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!